Winter Weather, Clark
- When
- February 1, 12:00 AM CST to 12:30 AM CST
- Where
- Clark forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.410, -91.738 (the zone’s center; the record gives no point)
Low pressure tracked from the southern Plains to the Ohio Valley January 31-February 1, 2008. Warmer air returning northward across a cold dome produced snow over portions of eastern Iowa, northeast Missouri and much of western and northwest Illinois.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Low pressure tracked from the southern Plains to the Ohio Valley January 31-February 1, 2008. Warmer air returning northward across a cold dome produced snow over portions of eastern Iowa, northeast Missouri and much of western and northwest Illinois. Snow amounts in this area were mainly in the 2 to 5 inch range.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jan 31, 9:21 PM CST, 2 hours 39 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
921 PM CST THU JAN 31 2008
.UPDATE...
SNOW BANDS CONTINUE TO LIFT NORTH THROUGH CWA THIS EVE WITH IMPRESSIVE
MID LEVEL FRONTOGENETICAL FORCING NEAR TOP OF DENDRITIC ZONE
YIELDING BURSTS OF MOD/HVY SNOW WITH RATES OF NEAR 1 INCH/HR AT TIMES
WITHIN THESE BANDS. ONE SUCH BAND WAS SEEN ON RADAR LIFTING NORTH
THROUGH NORTHWEST AND WEST CENTRAL IL FROM KGBG TO NEAR KSQI. 00Z NAM
CONTINUES WITH FRONTOGENETICAL FORCING THROUGH 06Z BEFORE SLOWLY WANING
WHILE SHIFTING E/SE. QUITE A FEW REPORTS OF 2-3 INCHES IN THE
ADVISORY AREA WITH LOCALIZED 4 INCHES. HAVE EXPANDED ADVISORY TO
GRAB A FEW MORE COUNTIES IN EASTERN IA AND NORTHWEST IL. ALL IN ALL
HEAVIER SNOW ACCUMS WITH SYSTEM WILL BE FURTHER NORTH AND IN THE
FROM KMLI-KSQI-KSFY-KVYS WHERE WIDESPREAD 3-5 INCHES WITH LOCALLY AROUND
6 INCHES. CONCERNED 6+ INCH AMOUNTS COULD BECOME MORE WIDESPREAD
OVER PORTIONS OF WEST CENTRAL AND NORTHWEST IL... AND CONTINUING TO
MONITOR FOR POSSIBLE UPGRADE TO WARNING.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...SNOW ADVISORY UNTIL 9 AM CST FRIDAY FOR CLINTON-DES MOINES-
LOUISA-MUSCATINE-SCOTT.
IL...SNOW ADVISORY UNTIL 9 AM CST FRIDAY FOR BUREAU-CARROLL-HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
STEPHENSON-WARREN-WHITESIDE.
MO...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 933 PM CST THU JAN 31 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-011100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 933 PM CST THU JAN 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT A WINTER STORM SYSTEM IN THE SOUTHERN PLAINS WILL MOVE NORTHEAST TOWARDS INDIANA AND OHIO THROUGH TOMORROW. SNOW WILL CONTINUE OVER MUCH OF THE OUTLOOK AREA LATE THIS EVENING AND OVERNIGHT BEFORE GRADUALLY TAPERING OFF FROM WEST TO EAST BY FRIDAY MORNING. A SNOW ADVISORY IS IN EFFECT THROUGH 9 AM FRIDAY FOR AREAS ROUGHLY ALONG AND EAST OF A LINE FROM BURLINGTON IOWA...TO CLINTON IOWA TO FREEPORT ILLINOIS. SNOW AMOUNTS OF 2 TO 5 INCHES CAN BE EXPECTED IN THE ADVISORY AREA...WITH LOCALLY AROUND 6 INCHES POSSIBLE MAINLY ALONG AND SOUTHEAST OF A MOLINE TO STERLING LINE. SOME BLOWING AND DRIFTING SNOW IS ALSO POSSIBLE TONIGHT AND FRIDAY MORNING. SNOW AMOUNTS WILL TAPER OFF TO LESS THAN AN INCH NORTHWEST OF A CEDAR RAPIDS TO DUBUQUE LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AS THE SNOW EXITS TO THE EAST ON FRIDAY...ANOTHER DISTURBANCE MAY BRING SOME LIGHT SNOW AND FLURRIES TO PORTIONS OF THE AREA BY LATE FRIDAY NIGHT AND INTO SATURDAY...WITH CURRENT INDICATIONS SUGGESTING MINIMAL ACCUMULATIONS POSSIBLE. A MORE SUBSTANTIAL STORM SYSTEM COULD BRING A WINTRY MIX OF SNOW... SLEET AND FREEZING RAIN TO THE AREA BY LATE SUNDAY AFTERNOON AND ESPECIALLY SUNDAY NIGHT INTO MONDAY. STAY TUNED FOR LATER FORECASTS AND UPDATES CONCERNING THIS POTENTIAL LATE WEEKEND STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. HOWEVER...SPOTTERS AND OBSERVERS ARE ENCOURAGED TO RELAY SNOWFALL MEASUREMENTS TO THE NATIONAL WEATHER SERVICE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1027 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM SNOW FREEPORT 42.29N 89.63W
01/31/2008 E3.0 INCH STEPHENSON IL TRAINED SPOTTER
1025 PM SNOW PRINCETON 41.38N 89.47W
01/31/2008 M3.9 INCH BUREAU IL TRAINED SPOTTER
1027 PM SNOW 6 WSW SCHAPVILLE 42.38N 90.31W
01/31/2008 M1.7 INCH JO DAVIESS IL TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1048 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM SNOW W CANTRIL 40.64N 92.07W
01/31/2008 M1.5 INCH VAN BUREN IA TRAINED SPOTTER
1034 PM SNOW 1 SSW MACOMB 40.46N 90.69W
01/31/2008 M3.5 INCH MCDONOUGH IL TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1104 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM SNOW FULTON 41.87N 90.16W
01/31/2008 M2.5 INCH WHITESIDE IL TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1116 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM SNOW MACOMB 40.47N 90.68W
01/31/2008 E4.0 INCH MCDONOUGH IL TRAINED SPOTTER
1115 PM SNOW GALVA 41.17N 90.04W
01/31/2008 M3.5 INCH HENRY IL TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1146 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM SNOW 4 W BETTENDORF 41.56N 90.56W
01/31/2008 M3.2 INCH SCOTT IA TRAINED SPOTTER
TOTAL SO FAR TODAY.
&&
LEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1155 PM CST THU JAN 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM SNOW 2 ESE IOWA CITY 41.65N 91.50W
01/31/2008 M1.5 INCH JOHNSON IA NWS EMPLOYEE
STORM TOTAL. FEW FLURRIES LINGERING.
&&The national radar mosaic for the moment the first event began.
1 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 77329.